Jump to ContentJump to Main Navigation
Show Summary Details

Journal of Mathematical Cryptology

Managing Editor: Magliveras, Spyros S. / Steinwandt, Rainer / Trung, Tran

Editorial Board Member: Blackburn, Simon R. / Blundo, Carlo / Burmester, Mike / Cramer, Ronald / Dawson, Ed / Gilman, Robert / Gonzalez Vasco, Maria Isabel / Grosek, Otokar / Helleseth, Tor / Kim, Kwangjo / Koblitz, Neal / Kurosawa, Kaoru / Lauter, Kristin / Lange, Tanja / Menezes, Alfred / Nguyen, Phong Q. / Pieprzyk, Josef / Rötteler, Martin / Safavi-Naini, Rei / Shparlinski, Igor E. / Stinson, Doug / Takagi, Tsuyoshi / Williams, Hugh C. / Yung, Moti


SCImago Journal Rank (SJR) 2015: 0.313
Source Normalized Impact per Paper (SNIP) 2015: 0.749
Impact per Publication (IPP) 2015: 0.396

Mathematical Citation Quotient (MCQ) 2015: 0.24

99,00 € / $149.00 / £75.00*

Online
ISSN
1862-2984
See all formats and pricing

30,00 € / $42.00 / £23.00

Get Access to Full Text

Random subgroups and analysis of the length-based and quotient attacks

Alexei G. Myasnikov1 / Alexander Ushakov2

1McGill University, 805 Sherbrooke West, Montreal, H3A 2K6, Canada. Email: alexeim@math.mcgill.ca

2Stevens Institute of Technology, Castle Point on Hudson, Hoboken NJ 07030-5991, USA. Email: aushakov@stevens.edu

Citation Information: Journal of Mathematical Cryptology. Volume 2, Issue 1, Pages 29–61, ISSN (Online) 1862-2984, ISSN (Print) 1862-2976, DOI: 10.1515/JMC.2008.003, May 2008

Publication History

Received:
2007-07-09
Revised:
2007-11-10
Published Online:
2008-05-14

Abstract

In this paper we discuss generic properties of “random subgroups” of a given group G. It turns out that in many groups G (even in most exotic of them) the random subgroups have a simple algebraic structure and they “sit” inside G in a very particular way. This gives a strong mathematical foundation for cryptanalysis of several group-based cryptosystems and indicates on how to chose “strong keys”. To illustrate our technique we analyze the Anshel-Anshel-Goldfeld (AAG) cryptosystem and give a mathematical explanation of recent success of some heuristic length-based attacks on it. Furthermore, we design and analyze a new type of attack, which we term the quotient attacks. Mathematical methods we develop here also indicate how one can try to choose “parameters” in AAG to foil the attacks.

Keywords.: Braid group cryptography; random subgroup of a braid group; length-based attack; quotient attack; commutator key-exchange

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[2]
Celine Carstensen, Benjamin Fine, and Gerhard Rosenberger
Groups – Complexity – Cryptology, 2010, Volume 2, Number 2

Comments (0)

Please log in or register to comment.